Virginia, 2015Winter Weather in Virginia, January 3, 2015
January 3, 2015 · NWS LWX · 15 events in 15 counties and zones
Low pressure pushed to the north and west, with the associated warm front slowly approaching from the south. High pressure to the north kept a wedge of cold air in place, which resulted in freezing rain as precipitation overspread ahead of the warm front at mainly higher elevations.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure pushed to the north and west, with the associated warm front slowly approaching from the south. High pressure to the north kept a wedge of cold air in place, which resulted in freezing rain as precipitation overspread ahead of the warm front at mainly higher elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jan 3, 3:55 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 3, 3:55 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 AM EST SAT JAN 3 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK THROUGH THE TENNESSEE VALLEY TODAY AND
EVENTUALLY INTO SOUTHERN CANADA LATE TONIGHT THROUGH SUNDAY. AN
ASSOCIATED COLD FRONT WILL CROSS THE MID-ATLANTIC LATE SUNDAY. HIGH
PRESSURE WILL RETURN FOR MONDAY. A CLIPPER SYSTEM WILL PASS THROUGH
TUESDAY AND ARCTIC HIGH PRESSURE WILL BUILD OVERHEAD FOR THE MIDDLE
AND LATTER PORTIONS OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DYNAMIC ENVIRONMENT IN THE EARLY MORNING HOURS...W/ THE SLOW BUT
STEADY CHANGES OCCURRING OVER THE MID-ATLC REGION. AS PRECIP ARRIVES
OF THE SCOPE THE QUESTION OF SFC AND NEAR SFC TEMPS ARE THE MAIN KEY
TO THE IMPACTS AND EFFECTS FOR VARIOUS LOCALES. MONITORING ASOS/AWOS
VARIOUS MESONET AND ADDITIONAL TEMP OBS ACROSS THE REGION AS AN
EAST/WEST ORIENTED ARM OF LIGHT PRECIP APPEARS ON REGIONAL RADARS.
UPDATED HEADLINES...ADDING A TIER OF ZONES ON THE ERN FRINGE OF THE
WW ADVISORY - FROM LOUDOUN TO HARFORD WHERE COLD AIR WILL LINGER
LONGER. TEMPS ACROSS THESE NEWLY ISSUED AREAS ARE STILL HOVERING IN
THE 28-32F RANGE...MOSTLY IN THE 30-32F RANGE...EVEN THOUGH THEY
WERE MUCH LOWER EARLIER. TEMPS IN THE NRN VA PIEDMONT A FEW HRS AGO
WERE IN THE MID 20S...W/ DEWPOINTS IN THE TEENS. BOTH HAVE SINCE
CLIMBED SEVERAL DEGREES AND NOW W/ A DEVELOPING ONSHORE FLOW...LOW
LEVEL MOISTURE WILL KEEP MUCH OF THE ERN HALF OF THE REGION AT OR
ABOVE FREEZING EVEN HEADING THRU THE PREDAWN HRS.
THE WARM FRONT IS STRETCHED OUT FROM THE PARENT SFC LOW WELL TO OUR
WEST...NAMELY ALONG THE LENGTH OF THE OHIO RVR. THE ERN FRINGE OF
THE PRECIP HAS NOW STRETCHED INTO THE MID-ATLC AS PLENTY OF WAA AND
AMPLE GULF MOISTURE CONTINUES TO MEET UP ALONG THE IMMENSE ZONE OF
ISENTROPIC LIFT. AN INTERESTING SCENARIO W/ THE LARGER-SCALE
FEATURES HOWEVER...W/ A SHARP CUT OFF TO THE PRECIP ON THE SOUTH
SIDE OF THE WARM FRONT...ACROSS THE LOWER TENN VLY AND OVER THE DEEP
SOUTH. THE TOP OF THE HIGH PRESSURE RIDGE BUMPS UP AGAINST THIS
ZONE. A DISCONNECTED BUT FAIRLY CLOSE SECONDARY BAND OF UPGLIDE
PRECIP ALSO FORMING OVER THE CAROLINAS AND MOVING ENE. OUR REGION IS
IN BETWEEN THESE TWO FEATURES...WHICH WILL HARBOR MAINLY PERIODS OF
LIGHT AND INTERMITTENT PRECIP THRU THE REST OF THE DAY. ONCE THE
MAIN WARM FRONTAL ARM OF PRECIP HAS DRIFTED ACROSS THE NRN HALF OF
THE CWA IN THE COMING HRS...IT WILL MOVE NORTH OF THE MASON-DIXON
LINE AND ONLY ISOLATED SHOWERS AND POCKETS OF DRIZZLE W/ COMMENCE
BEHIND IT.
HIGH AND MID-RANGE POPS WILL CARRY OVER INTO THE AFTN HRS...W/ TEMPS
SLOWLY CLIMBING INTO THE L40S OVER THE I-95 CORRIDOR BUT THE WEAK
COLD AIR WEDGING WILL REMAIN FAIRLY INTACT HEADING INTO THE AFTN HRS
FROM THE BLUE RIDGE/FOOTHILLS TO THE NRN SHEN VLY. POCKETS OF FZRA
WILL LINGER IN THE POTOMAC HIGHLANDS UNTIL LATE AFTN/EARLY EVE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LOW PRESSURE WILL INTENSIFY AS IT TRACKS INTO THE GREAT LAKES
TONIGHT. THE WARM FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO THE
AREA DURING THIS TIME. WARM AND MOIST AIR ASSOCIATED WITH A STRONG
LOW-LEVEL JET WILL OVERRUN THE SURFACE COOLER AIR IN PLACE...CAUSING
PLENTY OF CLOUDS ALONG WITH RAIN AND DRIZZLE. TEMPERATURES WILL
ACTUALLY RISE TONIGHT ACROSS MOST LOCATIONS AS THE WARM FRONT MOVES
OVERHEAD.
AREAS OF FOG ARE EXPECTED DUE TO A STRONG INVERSION AND INCREASING
MOISTURE. FOG MAY BE LOCALLY DENSE.
THE WARM FRONT WILL MOVE THROUGH MOST AREAS SUNDAY MORNING. A STRONG
COLD FRONT WILL PASS THROUGH THE REGION...FIRST ACROSS THE POTOMAC
HIGHLAND SUNDAY AFTERNOON AND EVENTUALLY ACROSS THE WASHINGTON AND
BALTIMORE METROPOLITAN AREAS/SOUTHERN MARYLAND SUNDAY EVENING.
SHOWERS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. SOUTHERLY WINDS
AHEAD OF THE COLD FRONT AND BEHIND THE WARM FRONT WILL ALLOW FOR
UNUSUALLY WARM CONDITIONS FOR THIS TIME OF YEAR. MAX TEMPS ARE
FORECAST TO REACH THE 50S ACROSS NORTHERN MARYLAND AND THE MIDDLE
60S ACROSS SOUTHERN MARYLAND INTO THE VIRGINIA PIEDMONT.
THE COLD FRONT WILL MOVE OFF TO THE EAST SUNDAY NIGHT AND GUSTY WEST
TO NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT. STRONG COLD
ADVECTION BEHIND THE FRONT AND AHEAD OF CANADIAN HIGH PRESSURE WILL
RESULT IN NOTICEABLY COLDER CONDITIONS. MIN TEMPS WILL RANGE FROM
THE TEENS IN THE ALLEGHENY HIGHLANDS TO THE MID 30S IN DOWNTOWN
WASHINGTON AND BALTIMORE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD MONDAY THROUGH MONDAY
NIGHT...BRINGING DRY AND COLD CONDITIONS. GUSTY NORTHWEST WINDS
MONDAY WILL DIMINISH MONDAY NIGHT AS THE HIGH BUILDS OVERHEAD.
A CLIPPER SYSTEM WILL PASS THROUGH THE REGION TUESDAY. GUIDANCE HAS
TRENDED A BIT FARTHER SOUTH WITH THIS SYSTEM...MEANING THAT SOME OF
THE DYNAMICS MAY PASS THROUGH OUR AREA. THIS INCREASES THE CHANCE
FOR SNOW...ESPECIALLY NEAR THE MASON-DIXON LINE. ACCUMULATING SNOW
IS POSSIBLE.
ARCTIC HIGH PRESSURE WILL BUILD TOWARD THE REGION DURING THE MIDDLE
AND LATTER PORTION OF THE WEEK...BRINGING THE COLDEST AIRMASS OF THE
SEASON SO FAR. AN UPPER-LEVEL TROUGH WILL ALSO PIVOT THROUGH THE
AREA TUESDAY NIGHT THROUGH THURSDAY. SNOW SHOWERS ARE POSSIBLE ALONG
AND WEST OF THE ALLEGHENY FRONT. SOME SNOW SHOWERS MAY EVEN SPILL
EAST OF THE MOUNTAINS...BUT CERTAINTY IS LOW AT THIS POINT.
HOWEVER...THE MAIN STORY WILL BE THE GUSTY WINDS AND BITTERLY COLD
TEMPERATURES. THE COLDEST DAYS WILL BE WEDNESDAY AND THURSDAY. TEMPS
MAY NOT GET OUT OF THE 20S ACROSS MOST LOCATIONS. MIN TEMPS IN THE
SINGLE DIGITS AND TEENS ARE EXPECTED WITH BELOW ZERO POSSIBLE IN THE
MOUNTAINS.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS WILL DETERIORATE QUICKLY AND WILL START TO GO MVFR AND
LOWER ACROSS THE REGION BY 12Z. POCKETS OF FROZEN PRECIP WILL
BRIEFLY APPEAR AT MOST SITES THIS MRNG...MAINLY W/ SOME LIGHT SLEET
AND FZRA BUT GRADUALLY WARM UP ABOVE FREEZING BY MID MRNG OR
EARLIER. LIGHT RAIN WILL CONTINUE INTO THE AFTN HRS...THEN STEADY
DRIZZLE EXPECTED THROUGHOUT THE NIGHTTIME HRS ACROSS THE REGION.
CIGS WILL EVENTUALLY REACH IFR AND LOWER INTO THE LATE NIGHT
HRS...W/ MAINLY MVFR AND BRIEF PERIODS OF IFR VSBYS.
IFR/LIFR CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY AS A
WARM FRONT APPROACHES THE TERMINALS. THE WARM FRONT SHOULD PASS
THROUGH SUNDAY MORNING AND CIGS/VSBYS WILL IMPROVE A BIT. RAIN IS
EXPECTED ALONG AND AHEAD OF A COLD FRONT SATURDAY NIGHT AND SUNDAY.
THE COLD FRONT WILL PASS THROUGH THE TERMINALS LATE SUNDAY AFTERNOON
AND EVENING. WINDS WILL SHIFT TO THE WEST-NORTHWEST BEHIND THE FRONT
AND VFR CONDITIONS ARE EXPECTED.
GUSTY NORTHWEST WINDS WILL CONTINUE MONDAY BEFORE DIMINISHING MONDAY
NIGHT. LOW PRESSURE MAY BRING A PERIOD OF SNOW TUESDAY...ESPECIALLY
ACROSS THE NORTHERN TERMINALS. HIGH PRESSURE WILL RETURN FOR THE
MIDDLE PORTION OF NEXT WEEK.
&&
.MARINE...
HIGH PRESSURE MOVING OFFSHORE...TURNING WINDS TO MORE OF AN ONSHORE
FLOW THAT WILL PEAK IN THE 10KT RANGE BY MIDDAY. PERIODS OF RAIN
WILL MOVE ACROSS THE AREA TODAY AND DRIZZLE WILL FOLLOW FOR THE
EVE/OVERNIGHT HRS.
A WARM FRONT WILL APPROACH THE WATERS TONIGHT BEFORE PASSING THROUGH
SUNDAY. SOUTHERLY WINDS WILL INCREASE BEHIND THE FRONT SUNDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS. A COLD FRONT WILL
PASS THROUGH THE WATERS SUNDAY EVENING AND GUSTY NORTHWEST WINDS ARE
EXPECTED BEHIND THE FRONT THROUGH MONDAY AND POSSIBLY INTO MONDAY
EVENING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS
DURING THIS TIME.
HIGH PRESSURE WILL BUILD OVERHEAD MONDAY NIGHT. A COLD FRONT WILL
PASS THROUGH TUESDAY AND GUSTY NORTHWEST WINDS ARE EXPECTED AHEAD OF
APPROACHING HIGH PRESSURE FOR WEDNESDAY AND THURSDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
MDZ003>005-501-502.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
MDZ006-503-505-507.
VA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
VAZ025-026-029-503-504-507-508.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
VAZ027-028-030-031.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
VAZ505-506.
WV...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
WVZ505-506.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
WVZ050>053-055-501>504.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST SUNDAY FOR
ANZ530>534-537-539>541-543.
SMALL CRAFT ADVISORY FROM 11 AM TO 6 PM EST SUNDAY FOR ANZ535-
536-538-542.
&&
SYNOPSIS...BJL
NEAR TERM...GMS
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/GMS
MARINE...BJL/GMSHazardous weather outlook, Jan 3, 3:51 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 AM EST SAT JAN 3 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
351 AM EST SAT JAN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOW PRESSURE MAY BRING ACCUMULATING SNOW TO THE AREA
TUESDAY...ESPECIALLY FOR LOCATIONS NEAR THE MASON-DIXON LINE.
UNCERTAINTY REMAINS HIGH WITH THIS SYSTEM SO PLEASE STAY TUNED TO
THE LATEST FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-041000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
351 AM EST SAT JAN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR LOCATIONS NEAR
AND WEST OF THE BLUE RIDGE AND CATOCTIN MOUNTAINS AND FOR AREAS
NEAR THE MASON-DIXON LINE. A WINTER WEATHER ADVISORY IS IN EFFECT
THIS MORNING FOR THE FAR NORTHERN AND WESTERN SUBURBS OF
WASHINGTON AND BALTIMORE. SEE WBCWSWLWX FOR FURTHER DETAILS.
AREAS OF DENSE FOG ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOW PRESSURE MAY BRING ACCUMULATING SNOW TO THE AREA
TUESDAY...ESPECIALLY FOR LOCATIONS NEAR THE MASON-DIXON LINE.
UNCERTAINTY REMAINS HIGH WITH THIS SYSTEM SO PLEASE STAY TUNED
TO THE LATEST FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Frederick
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
The 911 Call Center in Winchester relayed a report of 0.01 inch of ice.
Winter Weather, Rockingham
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
The 911 Call Center in Broadway relayed a report of 0.01 inch of ice.
Winter Weather, Western Loudoun
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Western Loudoun forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Multiple reports of ice were reported, with totals between a trace and a couple hundredths of inch in Bluemont and Purcellville.
Winter Weather, Eastern Loudoun
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Eastern Loudoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
A trace of ice was reported at the Sterling WFO.
Winter Weather, Northern Fauquier
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Rappahannock
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Central Virginia Blue Ridge
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Central Virginia Blue Ridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.879, -79.034 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Northern Virginia Blue Ridge
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Northern Virginia Blue Ridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.573, -78.412 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Clarke
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Clarke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Warren
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Shenandoah
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Page
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Page forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Augusta
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Augusta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Western Highland
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Western Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
Winter Weather, Eastern Highland
- When
- January 3, 4:00 AM EST to 12:00 PM EST
- Where
- Eastern Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Surrounding counties reported between a trace and a couple hundredths of an inch of ice.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, January 3, 2015$802,000 · EF2 · 29 events
- Flood in Illinois, January 3 to 5, 20151 death · $40,000 · 1 event
- Flash Flood in Indiana, January 3, 20151 death · $20,000 · 1 event
- Marine High Wind in Hawaiian Waters, January 3, 20151 death · 1 injured · 50 kt wind · 1 event
- Cold in Illinois, January 3, 20151 death · 1 event
- Rip Current in Puerto Rico, January 3 to 7, 20151 death · 1 event
- Cold in Minnesota, January 3, 20151 death · 1 event
- Winter Storm and Winter Weather in Vermont, January 3 to 4, 2015$95,000 · 16 events
- Damaging Winds in Louisiana, January 3, 2015$53,000 · 55 kt wind · 14 events
- Tornadoes and Flash Flooding in Alabama, January 3, 20151 injured · EF1 · 16 events
- Ice Storm and Winter Storm in Washington, January 3 to 5, 201530 events
- Heavy Snow in Idaho, January 3 to 5, 201528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556671, 556672, 556674, 556675, 556676, 556677, 556678, 556679, 556680, 556681, 556682, 556683, 556684, 556686, 556687.